All Journal Entries Journals
Previous | Next

Starting a journal

Oct 31, 2009 - 3 comments
Tags:

Addiction

,

tramadol detox taper

,

tramadol abuse



I've noticed that everyone encourages writing a journal and I'm a big fan of giving back once you have some recovery time, so I'm going to try to start here, although I haven't really started my journey yet.  I've been taking tramadol for probably about 3 years (usually about 5-6 50mgs per day, although sometimes higher or lower).  I realize now that it started not long after I quit smoking and drinking.  Hmm...addictive personality, huh?  I did have real pain...disc herniation L4/L5, but I believe that pain is much better now and would be better if I stop tramadol.  I've recently been diagnosed with Hashimoto's thyroiditis in addition to adrenal fatigue.  I wonder if the adrenal fatigue is related to my abuse of tramadol?  I've heard that this happens.

Anyway, I have begun a taper and since I've only got a limited amount, I've stuck to it to some degree.  I should be having two a day, but have had three.  Far better than before though.  Tomorrow, I will go to 1 Extended Release (100mg).  Thursday I meet with an addiction specialist.  I also take klonopin at night, prescribed for night terrors.  I was tapering down on that (have gone from 2 to 1 mg), but I will wait until this is over.  I also would like to get off my Anti-Depressant.  I have low-lying depression and I don't think I need it, but if so, I'll stay on something.

In the Spring, my husband and I want to try and get pregnant.  I want my body to be a safe place for a baby and I want my mind capable of raising a baby.  I know I am capable.  I'm thinking of returning to AA, which I experimented with before.  I like the program and grew up with parents in recovery.  I'm also glad to have this group and to know I'm not alone in the tramadol addiction.  It's a really crazy drug and I think the SSRI is the real danger- I didn't even realize that's what was in it! I've been through SSRI withdrawal and it's hell in itself.

Anyway, just thought I'd start this journaling process.  I expect to go tramadol free on November 5th, 2009.

I'll try to keep writing!

Jenny

Comments
Post a Comment
Avatar_m_tn
by FinallyFred, Nov 01, 2009
Jenny,  Congratulations on your taper and postive attitude.  U are doing SO great!!!   Your friend, fred

Avatar_f_tn
by jasmith, Nov 01, 2009
Dear Jenny,
    My name is Julie, and I can tell you that getting off the Tramadol is a great start!!  I am active duty military, and last year I deployed to Kuwait.  I was taking the same dosage as you are.  I was taking it for Rhumetory Arthritis.  It's not a pretty story, but bottom line, I ended up with night sweats so bad from stopping, that I had to change the sheets twice!!  If I didn't take it, I was lathargic and had zero energy to do anything but be still.  And finally, I ended up with Acute constipation....which led to some very undesireable procedures, one of which was a colonoscopy.  (All in Kuwait).  I have been off it now for almost a year, and my body is just starting to feel normal again, albeit the pain from arthirit.  Please be careful with this drug.  Although it helped my pain....I would much rather have had the pain that all that!!  Good luck in your recovery.  Jewelz

Avatar_f_tn
by JG525, Nov 01, 2009
Thanks Fred and Jewelz!

I figured I should start writing when I still have a positive attitude.  Maybe it won't be as bad as expected?  Who knows.

Jenny

Post a Comment